Alert archive / Oklahoma / Tornado Warnings in 2022
Tornado Warning 28, NWS Tulsa, OK
NWS Tulsa, OK issued this tornado warning at Jul 28, 2022, 10:40 PM CDT for Rogers County, Wagoner County, Oklahoma. It was in force for 21 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 28, 2022, 10:40 PM CDT (03:40 UTC)
- Expired
- Jul 28, 2022, 11:01 PM CDT
- In force
- 21 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Rogers County, OK, Wagoner County, OK
The radar
The Tulsa radar (KINX), 15 km from the middle of the area, began a volume at 03:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 28, 10:40 PM CDT | TSTM WND DMG | 3 Nnw Oneta, OK | POWER LINE AND FENCE DAMAGE JUST SOUTH OF KENOSHA AND 225TH EAST AVENUE. TIME ESTIMATED FROM RADAR. |
| Jul 28, 10:40 PM CDT | TSTM WND DMG | 3 Nnw Oneta, OK | TREES DOWN. TIME ESTIMATED BY RADAR. |
| Jul 28, 10:40 PM CDT | TSTM WND DMG | 4 Ene Broken Arrow, OK | SEVERAL 6 TO 8 INCH DIAMETER TREES BROKEN ABOUT 2 FEET OFF THE GROUND. |
| Jul 28, 10:41 PM CDT | TORNADO | 3 Ene Broken Arrow, OK | TREES BLOWN DOWN; KINX WSR-88D TORNADIC DEBRIS SIGNATURE JUST UPSTREAM FROM THIS LOCATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.7 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1546 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 2469 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
635
WFUS54 KTSA 290340
TORTSA
OKC131-145-290415-
/O.NEW.KTSA.TO.W.0028.220729T0340Z-220729T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tulsa OK
1040 PM CDT Thu Jul 28 2022
The National Weather Service in Tulsa has issued a
* Tornado Warning for...
South central Rogers County in northeastern Oklahoma...
Northwestern Wagoner County in northeastern Oklahoma...
* Until 1115 PM CDT.
* At 1040 PM CDT, a severe thunderstorm capable of producing a
tornado was located 3 miles northwest of Oneta, moving east at 25
mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* Locations in or near the path include...
Broken Arrow... Coweta...
Inola... Oneta...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3595 9576 3613 9576 3626 9557 3603 9543
TIME...MOT...LOC 0340Z 252DEG 22KT 3607 9574
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
691 follow-up statement
197
WWUS54 KTSA 290401
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1101 PM CDT Thu Jul 28 2022
OKC131-145-290409-
/O.CAN.KTSA.TO.W.0028.000000T0000Z-220729T0415Z/
Rogers OK-Wagoner OK-
1101 PM CDT Thu Jul 28 2022
...THE TORNADO WARNING FOR SOUTH CENTRAL ROGERS AND NORTHWESTERN
WAGONER COUNTIES IS CANCELLED...
The storm which prompted the warning no longer appears to be
tornadic. Therefore, the warning has been cancelled. However
strong, damaging straight-line wind gusts are still possible with
this thunderstorm.
Remember, a Severe Thunderstorm Warning still remains in effect
until 1115 pm for portions of Rogers and Wagoner Counties.
LAT...LON 3595 9576 3613 9576 3626 9557 3603 9543
TIME...MOT...LOC 0358Z 252DEG 22KT 3611 9560
$$
69What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this tornado warning went out at Jul 28, 8:44 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jul 28, 8:44 PM CDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 844 PM CDT Thu Jul 28 2022 ...New SHORT TERM... .SHORT TERM... (The rest of tonight) Issued at 838 PM CDT Thu Jul 28 2022 Thunderstorms are ongoing this evening across roughly the northern two-thirds of the forecast area, largely focused near the surface boundary stretched along I-40. More isolated activity can be found north of there along the I-44 corridor. Expect the surface boundary to continue to be a focus this evening, with coverage expanding across parts of far northeast Oklahoma and northwest Arkansas mainly after midnight as mid level warm advection increases and focuses in these areas. The ongoing localized damaging wind threat should diminish some toward late evening, with a heavy rainfall threat increasing with the early Friday morning activity. The main forecast updates this evening - which are already out - were to POPs to adjust according to current trends and the latest short-range model data. && .LONG TERM... (Tomorrow through Thursday) Issued at 231 PM CDT Thu Jul 28 2022 Tomorrow will see more of a repeat of today, with morning showers and storms likely north of the boundary across northeast Oklahoma and northwest Arkansas. A zone of enhanced mid level flow could increase storm coverage during the morning hours across northeast Oklahoma before shifting off to the east by the afternoon. THe boundary should make slow progression to the south during the day tomorrow, focusing any afternoon/evening shower and storm activity a little further south than today. A stronger impulse is forecast to move across northern portions of the forecast area on Saturday, bringing more widespread chances of showers and storms and a heavy rain threat to northeast Oklahoma and northwest Arkansas. Scattered thunderstorms will also be possible across far southeast Oklahoma again near the boundary Saturday afternoon during the peak heating. Upper ridging begins to build back into the area on Sunday, causing rain chances to wane throughout the day Sunday with low end chances continuing into Monday morning before exiting. Early next week will see a return to warmer temperatures, with temps near 100 again expected by Tuesday and Wednesday. Kept temps a little lower than most guidance due to expected rainfall this weekend limiting the warmup potential. The center of the upper ridge looks to shift a little north and east heading into the latter part of next week, which could bring some more slight chances for scattered thunderstorms areawide. Bowlan && .AVIATION... (00Z TAFS) Issued at 649 PM CDT Thu Jul 28 2022 Latest surface analyses indicate the frontal boundary extends across east central Oklahoma and west central Arkansas. Indications continue that convection will increase in coverage this evening near this boundary where strong instability and persistent low level moisture convergence exists. Carried TEMPO groups FSM/MLC in the short term. Convection expands a bit further northward overnight and looks to impact other sites late tonight through Friday morning. Conditions will be VFR outside of TSRA, which will bring VSBY down to MVFR. There is a signal for MVFR ceilings BVO and nwrn AR sites late tonight into Friday morning. Conditions become VFR by Friday afternoon all sites, with another round of scattered TSRA. && .PRELIMINARY POINT TEMPS/POPS... TUL 74 85 71 85 / 60 60 70 70 FSM 75 90 74 88 / 60 60 50 70 MLC 74 91 72 91 / 40 60 40 60 BVO 71 83 67 83 / 60 50 70 70 FYV 69 83 69 83 / 80 70 70 80 BYV 71 81 69 80 / 80 70 70 80 MKO 72 87 71 85 / 70 60 60 70 MIO 70 81 68 80 / 60 50 70 80 F10 72 88 71 88 / 60 50 50 60 HHW 77 95 74 94 / 10 60 20 40 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...22 LONG TERM....04 AVIATION...69
Hazardous weather outlook, Jul 28, 9:02 PM CDT, 1 hour 38 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 902 PM CDT Thu Jul 28 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-291030- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 902 PM CDT Thu Jul 28 2022 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Primarily southeast of Interstate 44. ONSET...Ongoing. HEAVY RAIN. RISK...Significant. AREA...Northeast Oklahoma and Northwest Arkansas. ONSET...Late Evening. DISCUSSION... Thunderstorms are ongoing this evening across parts of eastern Oklahoma and west central Arkansas, with the greatest coverage focused along Interstate 40. These storms will continue to pose a localized damaging wind threat, although the potential will decrease toward midnight. Additional storms will continue to develop into early Friday morning, primarily across parts of northeast Oklahoma and northwest Arkansas, where locally heavy rainfall may occur. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. FRIDAY...Thunderstorm Potential. SATURDAY...Thunderstorm Potential...Heavy Rain Potential. SUNDAY...Thunderstorm Potential. MONDAY...No Hazards. TUESDAY AND WEDNESDAY...Dangerous Heat Potential. EXTENDED DISCUSSION... Scattered to numerous showers and thunderstorms will continue Friday into the weekend, with northeast Oklahoma and northwest Arkansas seeing the greatest coverage of storms. Locally heavy rainfall will remain possible. Storm chances will end by early next week, with hot and humid weather returning. weather.gov/tulsa contains additional information.
In the hours before
Local storm report, Jul 28, 9:25 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
925 PM CDT THU JUL 28 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL 4 W WESTPORT 36.22N 96.39W
07/28/2022 M1.00 INCH PAWNEE OK EMERGENCY MNGR
REPORTED BY THE HOMINY EMERGENCY MANAGER ON
HIGHWAY 412 NEAR THE INTERSECTION WITH
HIGHWAY 48. TIME ESTIMATED BY RADAR.
&&
KAHSpecial weather statement, Jul 28, 9:33 PM CDT, 1 hour 7 minutes before
Special Weather Statement
National Weather Service Tulsa OK
933 PM CDT Thu Jul 28 2022
ARZ029-290300-
Sebastian AR-
933 PM CDT Thu Jul 28 2022
...A strong thunderstorm will impact portions of northwestern
Sebastian County through 1000 PM CDT...
At 933 PM CDT, Doppler radar indicated a strong thunderstorm over
Jenny Lind. This storm was nearly stationary.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Fort Smith... Greenwood...
Barling... Bonanza...
Excelsior... Fort Smith Regional Airport...
Jenny Lind... Central City...
Mill Creek... Rye Hill...
This includes Interstate 540 between mile markers 7 and 14.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3521 9443 3540 9443 3538 9433 3536 9432
3535 9430 3536 9428 3535 9423 3519 9421
TIME...MOT...LOC 0233Z 148DEG 1KT 3526 9435
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Jul 28, 9:36 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Tulsa OK
936 PM CDT Thu Jul 28 2022
OKZ057-061>063-290315-
Craig OK-Rogers OK-Delaware OK-Mayes OK-
936 PM CDT Thu Jul 28 2022
...Strong thunderstorms will impact portions of southeastern Craig,
Rogers, Delaware and Mayes Counties through 1015 PM CDT...
At 935 PM CDT, Doppler radar indicated several strong thunderstorms
from near Owasso to near Jay, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Claremore... Jay...
Pryor... Owasso...
Pryor Creek... Grove...
Verdigris... Chelsea...
Salina... Oologah...
Langley... Colcord...
Adair... Ketchum...
Spavinaw... Foyil...
Disney... Talala...
Big Cabin... Pensacola...
This includes Interstate 44 between mile markers 241 and 278.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3650 9462 3627 9458 3621 9580 3639 9581
3640 9579 3642 9579 3642 9581 3653 9581
3662 9462
TIME...MOT...LOC 0235Z 284DEG 17KT 3638 9519
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
69Special weather statement, Jul 28, 9:57 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Tulsa OK
957 PM CDT Thu Jul 28 2022
OKZ067-068-070-290345-
Muskogee OK-Cherokee OK-Wagoner OK-
957 PM CDT Thu Jul 28 2022
...A strong thunderstorm will impact portions of southeastern
Wagoner, southwestern Cherokee and northeastern Muskogee Counties
through 1045 PM CDT...
At 957 PM CDT, Doppler radar indicated a strong thunderstorm 4 miles
southwest of Muskogee, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Muskogee... Fort Gibson...
Okay... Pumpkin Center...
Summit...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3558 9540 3572 9554 3594 9530 3573 9509
TIME...MOT...LOC 0257Z 230DEG 14KT 3570 9541
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
69Special weather statement, Jul 28, 10:04 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1004 PM CDT Thu Jul 28 2022
ARZ019-029-OKZ072-074-076-290330-
Sebastian AR-Crawford AR-Haskell OK-Sequoyah OK-Le Flore OK-
1004 PM CDT Thu Jul 28 2022
...Strong thunderstorms will impact portions of southwestern
Crawford, northwestern Sebastian, northeastern Haskell, Sequoyah and
northern Le Flore Counties through 1030 PM CDT...
At 1003 PM CDT, Doppler radar indicated strong thunderstorms along a
line extending from 4 miles southwest of Lavaca to 2 miles northeast
of Tamaha. Movement was northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Fort Smith... Van Buren...
Sallisaw... Poteau...
Cedarville... Greenwood...
Alma... Barling...
Pocola... Muldrow...
Roland... Lavaca...
Spiro... Arkoma...
Mulberry... Vian...
Panama... Dyer...
Hackett... Huntington...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 23.
Interstate 40 in Oklahoma between mile markers 295 and 328.
Interstate 540 between mile markers 1 and 14.
Interstate 49 between mile markers 22 and 25.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3553 9404 3507 9426 3511 9491 3560 9501
3555 9404
TIME...MOT...LOC 0303Z 205DEG 13KT 3528 9422 3541 9494
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPHSpecial weather statement, Jul 28, 10:31 PM CDT, 9 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1031 PM CDT Thu Jul 28 2022
OKZ060-061-067-290415-
Tulsa OK-Rogers OK-Wagoner OK-
1031 PM CDT Thu Jul 28 2022
...A strong thunderstorm will impact portions of southwestern Rogers,
northwestern Wagoner and southeastern Tulsa Counties through 1115 PM
CDT...
At 1031 PM CDT, Doppler radar indicated a strong thunderstorm 3 miles
north of Broken Arrow, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down small tree limbs and blow
around unsecured objects.
Locations in or near the path include...
Tulsa... Broken Arrow...
Claremore... Owasso...
Bixby... Coweta...
Catoosa... Verdigris...
Inola... Oneta...
Leonard...
This includes Interstate 44 between mile markers 222 and 247.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3590 9582 3613 9600 3638 9568 3606 9543
TIME...MOT...LOC 0331Z 229DEG 14KT 3607 9581
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
69The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 28, 7:11 PM CDT | Special Weather Statement | TSA | Pittsburg | 49 min |
| Jul 28, 7:54 PM CDT | Severe Thunderstorm Warning | TSA | Pittsburg | 51 min |
| Jul 28, 8:18 PM CDT | Special Weather Statement | TSA | Creek | 42 min |
| Jul 28, 8:49 PM CDT | Special Weather Statement | TSA | Haskell | 26 min |
| Jul 28, 9:01 PM CDT | Special Weather Statement | TSA | Creek | 44 min |
| Jul 28, 9:09 PM CDT | Special Weather Statement | TSA | Sequoyah | 36 min |
| Jul 28, 9:26 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Osage, Pawnee, Tulsa | 49 min |
| Jul 28, 9:36 PM CDT | Special Weather Statement | TSA | Delaware, Mayes, Rogers | 39 min |
| Jul 28, 9:57 PM CDT | Special Weather Statement | TSA | Muskogee | 48 min |
| Jul 28, 10:01 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Muskogee, Wagoner | 44 min |
| Jul 28, 10:04 PM CDT | Special Weather Statement | TSA | Sequoyah | 26 min |
| Jul 28, 10:26 PM CDT | Areal Flood Advisory | TSA | Tulsa | 3 hr |
| Jul 28, 10:31 PM CDT | Special Weather Statement | TSA | Tulsa | 44 min |
| Jul 28, 10:38 PM CDT | Severe Thunderstorm Warning | TSA | Rogers, Tulsa, Wagoner | 37 min |
| Jul 28, 11:05 PM CDT | Special Weather Statement | TSA | Muskogee | 25 min |
| Jul 28, 11:18 PM CDT | Special Weather Statement | TSA | Rogers, Wagoner | 27 min |
| Jul 28, 11:23 PM CDT | Special Weather Statement | TSA | Adair | 37 min |
| Jul 29, 3:32 PM CDT | Special Weather Statement | TSA | Choctaw | 28 min |
| Jul 29, 4:39 PM CDT | Special Weather Statement | TSA | Choctaw | 36 min |
Nearby
Tornado Warnings in Oklahoma, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.